Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 25, 2007, 1:30 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 1:30 PM MST (20:30 UTC)
- Expired
- Jul 25, 2007, 3:00 PM MST
- In force
- 90 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 1:45 PM MST | FLASH FLOOD | Sedona, AZ | HIGHWAY 179 S. OF SEDONA BLOCKED DUE TO MUD...BOULDERS ...AND HIGH WATER. VEHICLES STALLED IN FLOOD WATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 252031
FFWFGZ
AZC005-025-252200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
130 PM MST WED JUL 25 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF SEDONA...
* UNTIL 300 PM MST
* AT 115 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A SLOW MOVING THUNDERSTORM EXTENDING FROM THE
VILLAGE OF OAK CREEK THROUGH SEDONA AND AREAS TO THE NORTHWEST OF
THE CITY. THIS WARNING ALSO INCLUDES THE WESTERN PORTIONS OF THE
BRINS BURN AREA AND HIGHWAY 89A FROM MILE MARKER 377 TO 375.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
SEDONA AND PLACES JUST TO THE NORTHWEST OF THE CITY THROUGH 200 PM
MST.
ADDITIONAL RAINFALL AMOUNTS OF OF 1 TO 2 INCHES CAN BE EXPECTED IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3484 11192 3479 11175 3481 11169 3489 11173
3497 11177 3507 11190 3501 11199 3493 11200
$$
TC2 follow-up statements
000
WGUS75 KFGZ 252045
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
140 PM MST WED JUL 25 2007
AZC005-025-252200-
YAVAPAI AZ-COCONINO AZ-
140 PM MST WED JUL 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MST FOR SOUTH
CENTRAL COCONINO AND EAST CENTRAL YAVAPAI COUNTIES...
AT 134 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A NEARLY STATIONARY THUNDERSTORM PRODUCING FLASH FLOODING
OVER THE WARNED AREA.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL EFFECT THE DRY CREEK
DRAINAGE ALONG WITH SOLDIER PASS ROAD...DRY CREEK ROAD AND FOREST
SERVICE ROAD 152.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS. TRAILS...RURAL GRAVEL ROAD...LOW WATER CROSSING CAN BECOME
HAZARDOUS AND IMPASSABLE IN INTENSE RAINFALL OVER SHORT PERIODS OF
TIME. SEEK HIGHER GROUND IF YOU NOTICE FLOODING BEGINNING WITHIN
YOUR AREA.
LAT...LON 3484 11192 3479 11175 3481 11169 3489 11173
3497 11177 3507 11190 3501 11199 3493 11200
$$
TC000
WGUS75 KFGZ 252055
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
150 PM MST WED JUL 25 2007
AZC005-025-252200-
YAVAPAI AZ-COCONINO AZ-
150 PM MST WED JUL 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MST FOR SOUTH
CENTRAL COCONINO AND EAST CENTRAL YAVAPAI COUNTIES...
AT 143 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING AND A DEBRIS FLOW ACROSS HIGHWAY 179 GOING SOUTH OUT OF
SEDONA. CURRENTLY HIGHWAY 179 SOUTH OUT OF SEDONA HAS BEEN BLOCKED
BY DEBRIS AND HIGH WATER.
THIS THUNDERSTORM WITH EXCESSIVE RAIN IS NEARLY STATIONARY NORTHWEST
OF THE CITY OF SEDONA AND CONTINUES TO CREATE A FLASH FLOOD THREAT
ESPECIALLY ALONG DRY CREEK DRAINAGE AND ANY ROADS WITHIN THE
AREA...INCLUDING BUT NOT LIMITED TO FOREST SERVICE ROAD 152...DRY
CREEK ROAD...SOLDIER PASS ROAD.
ADDITIONAL RAINFALL AMOUNTS 1.0 INCHES ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 3484 11192 3479 11175 3481 11169 3489 11173
3497 11177 3507 11190 3501 11199 3493 11200
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:18 AM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 25, 9:18 AM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 918 AM MST WED JUL 25 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP EACH AFTERNOON...DIMINISHING DURING THE EVENING HOURS. CLOUDS AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW NORMAL. && .DISCUSSION...MORNING SOUNDINGS INDICATE LITTLE CHANGE IN THE AIRMASS SINCE YESTERDAY. DEEP MOISTURE IS PRESENT WITH MID LEVEL FLOW OF 10-15 KT. PRECIPITABLE WATER VALUES REMAIN ABOVE AVERAGE FOR THIS TIME OF YEAR...120-130 PERCENT OF NORMAL. EXTENSIVE CLOUD COVER ACROSS CENTRAL COCONINO COUNTY SHOULD DELAY ONSET OF DEEP CONVECTION IN THAT AREA...BUT MOSTLY SUNNY SKIES OVER THE YAVAPAI CO MTNS...EASTERN MOGOLLON RIM AND MUCH OF APACHE AND NAVAJO COUNTIES THIS MORNING POINT TO AN EARLY START. THE MAIN THREAT WITH STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL AS THE STORMS WILL BE EFFICIENT RAINFALL PRODUCERS. A FEW AREAS MAY SEE ENOUGH RAIN FOR SMALL STREAM FLOOD ADVISORIES LATER TODAY...BUT THE COVERAGE IS EXPECTED TO BE LOW ENOUGH THAT NO FLASH FLOOD WATCHES ARE NEEDED AT THIS TIME. A FEW STORMS MAY ALSO CONTAIN HAIL AROUND A HALF INCH IN DIAMETER. .PREVIOUS DISCUSSION...(230 AM MST WED JUL 25)...BY THURSDAY AND FRIDAY...A DEVELOPING SURGE IN THE GULF OF CALIFORNIA WILL ONLY SERVE TO INCREASE MOISTURE VALUES ACROSS THE STATE. WE WILL CONTINUE HIGH SCATTERED TO LIKELY POPS RIGHT ON THROUGH THE WEEKEND...IF NOT THROUGH THE REMAINDER OF THE SEVEN DAY PERIOD. IT WILL BE VERY DIFFICULT TO PINPOINT UP AND DOWN DAYS IN SUCH A MOISTURE RICH AIRMASS WITH HEAVY DEBRIS CLOUD EVERY NIGHT...SO WE WILL JUST STAY FAIRLY SIMILAR TO THE FORECASTS THAT HAVE BEEN ISSUED OVER THE LAST SEVERAL DAYS. PETERSON. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 18Z AND CONTINUE INTO THE EVENING HOURS WITH MVFR CONDITIONS ACCOMPANYING THE STRONGER STORMS. THE MAIN THREAT WITH STORMS WILL BE REDUCED VISIBILITY IN HEAVY RAIN. OTHERWISE...EXPECT CEILINGS OF 12 TO 17 KFT MSL ACROSS MUCH OF THE AREA OVER THE NEXT 24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && JJ / MCCOLLUM
Hazardous weather outlook, Jul 25, 9:47 AM MST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 947 AM MST WED JUL 25 2007 AZZ004>018-037>040-260700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 947 AM MST WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE REMAINS OVER THE REGION THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER NORTHERN ARIZONA LATE THIS MORNING...CONTINUING THROUGH THIS EVENING. THE STORMS WILL BE SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED FLOODING THE MAIN THREAT. A FEW STORMS MAY ALSO PRODUCE HAIL AROUND A HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:02 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
| Jul 25, 11:40 AM MST | Flash Flood Warning | FGZ | Yavapai | 65 min |
| Jul 25, 2:04 PM MST | Flash Flood Warning | FGZ | Yavapai | 86 min |
| Jul 25, 2:44 PM MST | Flash Flood Warning | FGZ | Gila | 91 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.